Ask a doctor

Puffy and Bruised After Juvederm, Was I Overfilled?

I am not too sure but it appears that I have too much Juvederm in one side of my face. I had it injected into my nasal labial folds three days ago. Not only do I have a great deal of bruising, but the right side of my face looks swollen. I am wondering if I have too much product in this side of my face.

Doctor Answers (6)

Puffy & Bruised after Fillers

+1

Juvederm, like all hyaluronic acid fillers (e.g Restylane, Perlane, Teosyal), can cause swelling after injection, especially if the lips are treated. Give it up to 2 weeks to settle down as some of the swelling or poor proportions relates to a bruise/hematoma which needs to disappear in the next 1-2 weeks to really appreciate if there is any imbalance of symmetry.  If at that point you're unhappy, you can have your physician inject you with hyaluronidase to dissolve some of the Juvederm.


Toronto Dermatologic Surgeon
5.0 out of 5 stars 18 reviews

Swollen after juvederm...

+1

With any injectable including Botox, Juvederm, Radiesse, or Restylane, it is possible to have swelling, puffiness and bruising because of the fact that a needle is being used to inject the material.  Most of the swelling goes away after 1-2 days, but sometimes it may look a little irregular for a bit longer.  It is best to wait at least two weeks after the procedure to determine your results.  Sometimes, Juverderm or Restylane can absorb water which can make them look puffy for an extended period of time.  If this is the case, then hyaluronidase can be injected to decrease the puffiness.  Be sure to address all of your concerns with your injector.

Andrew Miller, MD
Edison Facial Plastic Surgeon
4.5 out of 5 stars 24 reviews

Swelling??? after juvederm

+1

One can have a bit of swelling after injections or even some bruising. This might not be the same in all areas. You need to give this about two weeks and then re-evaluate. If you don't like it, it can be dissolved.

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 11 reviews

You might also like...

FIllers and puffiness

+1

Fillers often cause a bit of swelling after the procedure.  Give it a week or two to settlw down before getting too alarmed. If it is really out of proportion, you shoudl probably check in with your doctor.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Swelling from Juvederm

+1

I always recommend waiting at least one to two weeks for the swelling to go down after the treatment before worrying about any long-term adverse effects. The typical side effects associated with hyaluronic acid injections such as Juvederm or Restylane include bruising, redness, swelling and pain. These occur in as high as 90% of patients and usually resolve within one week. It is possible that some of these side effects may be affected by the injection techniques such as fan like injections, higher injection volumes, and more rapid injection times.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Puffiness and Swelling After Juvederm

+1

It sounds like you have some swelling and bruising which should resolve over the next few days.  This is common in certain people after receiving the Hyaluronic Acid fillers. If you are still concerned after one week, please return to your injector to be evaluated.  If there is too much Juvederm in an area, it can be dissolved with Hyaluronidase.  

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.